The LHSCG trip to **Big Springs Gardens** is on August 14th.

You will be given trip instructions the morning we leave, no need to print this.

We will meet at the Orchard Creek Lodge Parking lot on August 14th at 8:15 AM for an 8:30AM departure. There are about 21 cars so we will split into three groups, I will lead one (black Corvette), Ernie Drake will lead the 2nd group (red Corvette) Virgil Berry (copper colored Corvette) will lead the 3rd. The groups will leave a couple of minutes apart to avoid congestion. My group will go at a bit higher, but still legal and sane speed.

We will use FRS and GMRS radios on channel 6 to coordinate the groups. You are welcome to bring you own radios.

You are on your own for maps. AAA's "Gold Country" and "Sierra Nevada-Lake Tahoe Area" maps do a good job of covering the roads we will be driving on.

We will take a scenic but paved route to the north side of Auburn via Baxter Grade where we will get on Highway 49 at Dry Creek Road. The remainder of the trip is via Highway 49 and approximately 100 miles one way.

Our one pit stop will be for 30 minutes at the Starbucks or other places near the Raley's parking lot on Freeman Lane in Grass Valley at about 9:30 AM. The Grass valley Starbucks is kind of slow, so if there is a time issue, there is a Supermarket across the parking lot that serves Java City Coffee at their bakery counter. They also have restrooms. There is also a Subway and Jamba Juice in the same shopping center.

We will not be able to all park together in the large shopping center parking lot. We will regroup on Freeman Lane after exiting to the right. There is plenty of room for all three groups to line up in a single row with some space between groups. Please be lined up and readu to go at 10:00AM. We should depart at 10:00AM to get to Big springs at 11:30AM

From the coffee stop, it is about 90 minutes to Big Springs Gardens. It's Highway 49 all the way to Big Springs Road. About an hour after Starbucks there will be an opportunity to make an unplanned pit stop in Downieville, but we will not stop as group. Parking is typically too limited in Downieville in the summer for 20+ cars and it's less than 30 minutes from Downieville to Big Springs Gardens, our destination. The route instructions are on the next page if you need to stop and catch up later.

We will arrive at Big Springs Gardens at about 11:30 AM. We will have our own parking area with someone there to direct us to it.

From the parking lot to the eating area is about a ¼ mile walk over a trail. If anyone in your car has difficulty walking, you may drive them up to the eating area, then take your car to the parking lot. As you enter the property, there will be a Y in the road near the with the left road going to the eating area, regular parking is up the right hand road..

Hors d'oeuvre will be served at 12:00 Noon and the main meal at 12:30.

Big Springs Gardens is a beautiful park like setting with scenery to see and trails to explore, as a result people will be staying there different amounts of time. If you would like to return to Lincoln with others, please get together at lunch to form and schedule you own return groups.

An alternative route home is to continue North on Highway 49 to Highway 89, then take 89 south to Truckee and Interstate 80 to return home. It is farther that way but takes about the same time. It's a good alternative if you are tired of twisty roads.

Orchard Creek to Big Springs Gardens, 14 August 2010					
Totl Dist	Dist	Turn		Road	
0.0	0.0	Meet	at	Orchard Creek Lodge	08:15
0.0	0.0	Depart	at	Orchard Creek Lodge	08:30
0.1	0.1	Turn right (E)	on to	Del Webb Blvd	
0.2	0.1	Turn left (NNW)	on to	Sun City Blvd	
1.6	1.4	Turn right (NNE)	on to	Ferrari Ranch Rd	
2.0	0.4	Turn right (E)	on to	SR 193 (No sign)	
7.7	5.7	Turn left (N)	on to	Gold Hill Rd (Easy to miss)	
8.5	8.0	Bear Left	continue	Gold Hill Rd	
10.0	1.5	Turn right (E)	on to	Wise Rd	
11.1	1.1	Turn left (NE)	on to	Baxter Grade Rd	
13.2	2.1	Turn right (E)	on to	Mount Vernon Rd	
13.9	0.7	Keep left (NNE)	on to	Joeger Rd (Straight at stop sign)	
15.6	1.7	Turn right (E)	on to	Dry Creek Rd (Easy to miss)	
16.6	1.0	Turn left (N)	on to	Highway 49 (No sign)	
34.0	17.4	Off ramp	on to	McKnight Way ramp	
34.2	0.2	Turn Left	on to	McNight Way, at overpass, there is no street sign	
34.4	0.2	Turn right (N)	on to	Freeman Ln	
34.7	0.3	Turn Left at stop sign	to parking lot	Take 2nd entrance to lot on the left. 30 Minute stop. Next section is 90 minutes without a scheduled restroom stop	
34.8	0.1	Stop	at	Starbucks Coffee, 716 Freeman Lane. If it's too crowded, the Raleys across the lot serves Java City coffee in their bakery and has restrooms. There is also a Subway and Jamba Juice in the same shopping center.	09:30
34.9	0.1	Turn Right & Regroup	on to	Freeman Ln	+30 minutes
35.0	0.1	Turn left (ENE)	on to	McKnight Way	
35.2	0.2	Turn left (NW)	on to	Highway 49	
41.1	5.9	Turn left (NNE)	on to	Continue on Highway 49	
83.4	42.3	The group isn't going to stop because of parking congestion. Potential Individual Emergency Stop.	at	Entering Downieville there is a parking lot on the right with small shops. There are public restrooms there and private ones in the general store across the street. If you need to stop here, catch up with us at Big Springs.	11:00
83.6	0.2	Right turn	on	Highway 49 makes a 90 degree turn onto a small bridge in the middle of town.	
83.8	0.2	Left turn	on	Continue highway 49	
99.3	15.5	Left turn	on to	Big Springs. About 1/4 mile past the 5000 foot elevation sign. At the 32.60 milepost. (small white vertical signs)	
99.3	0.0	Left turn	towards	Big Springs Gardens and into parking area.	11:30

